Hail, Carter
- When
- June 5, 2:15 AM CST
- Where
- Carter County, 0.9 mi NW of Lone Grove
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.190, -97.270
Storms formed out ahead of a warm front in central Oklahoma after midnight on the 5th. These storms produced a few severe hail stones as they moved southeastward across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed out ahead of a warm front in central Oklahoma after midnight on the 5th. These storms produced a few severe hail stones as they moved southeastward across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 9:50 PM CST, 4 hours 25 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1050 PM CDT Mon Jun 4 2018 .DISCUSSION... Aviation discussion for the 06 UTC TAFs is below. && .AVIATION... Generally VFR conditions are expected to continue. Confidence is increasing that MVFR/IFR conditions will occur 08-14 UTC in western Oklahoma. Plan to add mention at KCSM and KWWR. These conditions may linger as long as 18 UTC in these areas. Will not not mention due to low confidence of occurrence at other sites. Plan to go with VCSH/VCTS at KOKC and KOUN before 13 UTC where confidence of occurrence is moderate to high. Brief variable gusty winds and MVFR or lower conditions are possible if TSRA affects KOKC and KOUN. Otherwise, confidence of occurrence of -TSRA/-SHRA is too low to mention. MBS && .PREV DISCUSSION... /issued 710 PM CDT Mon Jun 4 2018/ ..Update... DISCUSSION... Subsidence behind departing remnant MCS/MCV has prevented convective development this afternoon. 00z OUN sounding shows deep warm layer and significant CIN to prevent surfaced based convection. Some mid-level clouds have increased within a band from south- central Kansas into central Oklahoma early this evening in response to shortwave trough that will quickly pass through. But, most if not all of the convection that forms tonight should be late (after midnight) across southern and central Oklahoma. This is where weak mid-level ascent/moistening will be focused in response to second PV anomaly within northwest flow aloft that will pass just to our northeast. Development/coverage is conditional on how much moistening can occur within isentropic ascent regime. But given current short term model depictions, it seems plausible that at least some convection will form in the vicinity of I-35 across roughly the southern half of the state during the predawn hours. Veering wind profile with height will result in ~40 knots effective shear in a modestly unstable environment (MUCAPE 1,000-1,500 J/kg) which could support storms with small hail, and perhaps a low-end marginally severe hail/wind threat late tonight. BRB PREV DISCUSSION... /issued 232 PM CDT Mon Jun 4 2018/ DISCUSSION... Showers associated from MCV from the morning convection will continue to affect portions of southern OK the rest of this afternoon as the MCV moves east along the Red River. There is still some uncertainty for if/where additional storms will develop this afternoon and early evening due to the effects of the earlier convection. Some isolated to widely scattered storms could still develop this afternoon and early evening. A few of these storms may become strong/severe. It still looks like the greatest potential for more scattered to widespread storms will be later this evening into Tuesday morning as a shortwave moves southeast across Oklahoma. These storms are expected to develop later this evening in parts of central OK. Models then show these storms moving south or southeast as a MCS across portions of southern OK and north TX. Some of these storms could become strong to severe with large hail and strong winds. A disturbance moving across the Central/Northern Plains may bring a chance for showers/storms to parts of northern Oklahoma Wednesday night. The majority of the rain is expected to remain north in Kansas but some activity could build south into the fa. What happens the rest of the week into the weekend in terms of whether there will be any rain or not for parts of the area will depend on where the center of the ridge decides to set up and how strong said ridge will be. Models continue to differ from run to run with the axis either just west of the area or the center of the upper high sitting over the Southern Plains. If the ridge remains just west and/or isn't very strong, small disturbances moving in the flow could bring off and on chances for showers/storms to parts of the fa, but if the center of the high builds into the Southern Plains this would be less likely. Either way, many locations will likely remain dry the end of this week into the weekend. With the uncertainty if and when these small weak disturbances may affect the fa will leave PoPs out of the forecast after Wednesday night for now and see if there becomes more consistency with any one disturbance. The influence of the ridge no matter its position will cause temperatures to warm back into the 90s and triple digits by the latter half of this week. Triple digit heat index values will also be possible this week. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 16/17
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 537 PM CDT Mon Jun 4 2018 OKZ004>048-050>052-TXZ083>090-052245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 537 PM CDT Mon Jun 4 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms could form later this evening across portions of the area, mainly western, northern, and central Oklahoma. Thunderstorms will become more numerous after midnight across central and southern Oklahoma. Strong thunderstorms with small hail and strong wind gusts may occur. A few marginally severe thunderstorms are also possible with hail up to the size of quarters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Some thunderstorms may still be occurring from the overnight hours into Tuesday morning across southeastern Oklahoma. There is the potential of isolated storms forming Tuesday afternoon across the eastern Texas and Oklahoma panhandles with a marginal risk of severe storms, mainly west of a line from Reydon and Erick Oklahoma to Quanah, Crowell and Munday Texas. Thunderstorms will also be possible Wednesday night across northwestern Oklahoma. .Heat... Hot temperatures are expected to return Wednesday with upper 90s or triple digit afternoon heat index values expected through much of the area Wednesday through Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1231 AM CDT TUE JUN 5 2018
OKZ027-039-040-046-050600-
Grady OK-Stephens OK-Carter OK-Garvin OK-
1231 AM CDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Stephens...northwestern Carter and western Garvin Counties Until 100
AM CDT...
AT 1230 AM CDT, a strong thunderstorm was located 6 miles southwest
of Lindsay, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3441 9748 3477 9780 3488 9767 3486 9767
3486 9762 3463 9722
TIME...MOT...LOC 0530Z 313DEG 21KT 3477 9768
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
248 AM CDT TUE JUN 5 2018
OKZ046-050815-
Carter OK-
248 AM CDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter County Until
315 AM CDT...
AT 244 AM CDT, a strong thunderstorm was located 5 miles southwest of
Springer, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Ardmore, Lone Grove, Dickson, Springer and northwestern Lake Murray.
This includes Interstate 35 between mile markers 26 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3427 9736 3437 9723 3421 9696 3416 9702
3407 9718 3407 9723
TIME...MOT...LOC 0744Z 315DEG 22KT 3427 9722
WRThe Norman radar (KTLX), 127 km away, was scanning. The volume nearest the first event began at 08:12 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766669, 766670.